Arizona, 2006Damaging Wind in Arizona, August 21, 2006
August 21, 2006 · NWS TWC · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Aug 21, 2:05 PM MST, 40 minutes earlier.
Area forecast discussion, Aug 21, 2:05 PM MST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
205 PM MST MON AUG 21 2006
.SYNOPSIS...WITH A MOIST SOUTHERLY FLOW IN PLACE OVER THE AREA...A
MORE ACTIVE THUNDERSTORM PATTERN IS DEVELOPING FOR THIS WEEK.
&&
.DISCUSSION...WATER VAPOR IMAGERY THIS AFTERNOON CONTINUE TO SHOW
SOUTHERLY FLOW OVER ARIZONA BETWEEN THE SUBTROPICAL HIGH OVER EAST
TEXAS AND AN INVERTED TROF OVER BAJA/GULF OF CALIFORNIA. THERE IS
ALSO A WEAK MID-LEVEL TROF BETWEEN TUCSON AND CHIHUAHUA
MEXICO...LOOKING AT THE MORNING UPPER AIR PLOTS. 12Z TUCSON SOUNDING
A BIT MORE MOIST/UNSTABLE ALONG WITH DEEP EASTERLY FLOW UP TO 20K
FEET. THIS HAS ALLOWED MOUNTAIN STORMS TO GET OUT INTO THE VALLEYS
THIS AFTERNOON AND MOST LIKELY INTO THE LOWER DESERTS TONIGHT. MAIN
THREAT FROM STORMS TODAY HAS BEEN HAIL AND HEAVY RAIN.
THE REMAINDER OF THE FORECAST PACKAGE IS RATHER COMPLEX WITH
POSSIBLE INTRUSION OF DRIER AIR FROM THE EAST TOMORROW...WHICH WOULD
CUT DOWN THUNDERSTORM COVERAGE...AND THEN POSSIBLE RETURN TO DEEPER
MOISTURE FROM THE SOUTH LATER IN THE WEEK ASSOCIATED WITH TROPICAL
SYSTEM THAT IS FORECAST TO MOVE WEST OF BAJA. WITH ENOUGH
UNCERTAINTY IN THE FORECAST...I WILL KEEP STANDARD MONSOON FORECAST
GOING FOR NOW WITH TEMPERATURES NEAR SEASONAL NORMALS.
&&
.AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER
AT KTUS.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...NONE.
&&
JRG
WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 21, 10:19 AM MST, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
1019 AM MST MON AUG 21 2006
AZZ019-029>035-221730-
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
1019 AM MST MON AUG 21 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.
.DAY ONE...TODAY AND TONIGHT
AN UPPER DISTURBANCE LOCATED OVER SOUTH CENTRAL SONORA MEXICO THIS
MORNING WILL MAKE ITS WAY NORTH DURING THE DAY AND INTO SOUTHERN
ARIZONA BY LATE THIS AFTERNOON AND EVENING. THE COMBINATION OF THIS
FEATURE...A WEAKNESS IN THE FLOW IN THE MIDDLE LEVELS OF THE
ATMOSPHERE...AND A MORE MOIST AND UNSTABLE AIRMASS OVER SOUTHEAST
ARIZONA WILL RESULT IN AN INCREASE IN SHOWER AND THUNDERSTORM
ACTIVITY THIS AFTERNOON AND TONIGHT.
THE SLOW MOTION OF THE STORMS WILL ELEVATE THE RISK THAT THEY
WILL PRODUCE VERY HEAVY RAINFALL...RESULTING IN LOCALIZED FLASH
FLOODING. AN ISOLATED WET DOWNBURST IS ALSO POSSIBLE WITH DAMAGING
WIND GUSTS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE WEATHER THIS WEEK WILL REMAIN RELATIVELY ACTIVE WITH DAY-TO-
DAY VARIABILITY OF THUNDERSTORM COVERAGE.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 21, 1:48 PM MST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
148 PM MST MON AUG 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM HAIL 2 SE SIERRA VISTA 31.55N 110.29W
08/21/2006 M0.75 INCH COCHISE AZ TRAINED SPOTTER
&&
ACORONAThunderstorm Wind, Pima
- When
- August 21, 2:45 PM MST to 2:55 PM MST
- Where
- Pima County, Green Vly
- Measured
- 62 kt (71 mph) estimated gust
- Property damage
- $30,000
- Reported by
- NEWSPAPER
- Coordinates
- 31.900, -110.967
The local newspaper reported that three large trees were uprooted in the Town of Green Valley. One of the large trees fell onto a car, causing damage to the car. One of the other trees fell onto a building, causing some damage to the building.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Arizona, August 21, 2006$400,000 · 60 kt wind · 3 events
- Damaging Winds and Lightning Strike in Oklahoma, August 21, 20061 injured · $91,000 · 70 kt wind · 17 events
- Lightning Strike in Arizona, August 21, 2006$100,000 · 1 event
- Flood and Damaging Wind in Georgia, August 21 to 22, 2006$75,000 · 50 kt wind · 2 events
- Damaging Wind in Mississippi, August 21, 2006$60,000 · 50 kt wind · 1 event
- Lightning Strikes in Tennessee, August 21, 2006$50,000 · 2 events
- Flash Flood in New Mexico, August 21, 2006$50,000 · 1 event
- Damaging Wind in Arizona, August 21, 2006$45,000 · 56 kt wind · 1 event
- Damaging Wind in Oklahoma, August 21, 2006$40,000 · 56 kt wind · 1 event
- Damaging Wind in Mississippi, August 21, 2006$30,000 · 53 kt wind · 1 event
- Flash Flood in New Mexico, August 21, 2006$20,000 · 1 event
- Hail and Damaging Winds in Arkansas, August 21, 2006$9,000 · 61 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529484.